Pedal edema associated with atypical antipsychotics
Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...Now open: Certificate Course in Management of Covid-19 by Govt. Of Gujarat and PlexusMDKnow more...
This study describes a patient diagnosed as a case of bipolar affective disorder complaining of bothersome incidence of pedal edema 1 month after the initiation of atypical antipsychotic regimen with risperidone and quetiapine. All hematological and biochemical profiles were found to be normal. On discontinuation of risperidone, the condition remained unresolved even after 2 weeks, and the edema progressed reaching her calves. On tapering the dose of quetiapine, she started showing gradual improvement in edematous condition. Quetiapine was slowly discontinued. No further recurrence of edema occurred, and hence, no further medication changes were implemented. Pedal edema was found to be resolved within weeks of dechallenge of the regimen. Naranjo adverse drug reaction probability scale gave a score of 7 which denotes "probable" adverse drug reaction with quetiapine....

http://www.ijp-online.com/article.asp?issn=0253-7613;year=2016;volume=48;issue=1;spage=88;epage=90;aulast=Munshi
Dr. T●●●j S●●●●●i and 6 others like this1 share
Like
Comment
Share